Pins and needles

I have had pmr for about four years with present dose now down to 7mg. I'm finding it difficult to get the courage to lower the dose.

I have mild dose of flu now and have had the sensation like someone was sticking pins in all over the top of my head.. After about ten minutes my scalp was then tender and eventually all went back to normal. Itvwas pretty alarming. Anyone had the same experience?

5 Replies

oldestnewest
  • i have pmr and occassionally had some tender scalp which did go away, i told my rheumy about it, but i was still told to lower the dose. i am now at 10mg. i can understand your worry about reducing, i feel the same. so how about using the dead slow method? it is on this site somewhere and i think i will use it..

  • If you have flu - wait until you are well again. This isn't a race, no real hurry!

  • Thank you PMRpro

    The question is could We all safely stay at 7mg without doing much damage to ourselves? It is, as I think you advise, the danger level at which the adrenals start to kick in and start to wake up. So why not stay at 7 and soldier on?

  • It depends on the person - some people still have side effects at 7mg. And as long as you are about there your adrenal glands aren't going to start functioning properly again. In a very stressful situation - and that includes trauma, infection or physical/emotional stress - you could suffer an adrenal crisis. That is the reason we are supposed to carry a steroid card showing we are on long term steroids - it is a remote possibility now, especially if you were to miss a dose for any length of time.

You may also like...